MAUDE Adverse Event Report: MALLINCKRODT MEDICAL SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF

MALLINCKRODT MEDICAL SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 80XLTCP
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Codes Low Oxygen Saturation (2477); Unintended Extubation (4564)
Date of Event 01/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, the trach tube was placed and anesthesia vent circuit was connected.The patient was not able to be ventilated, and there was no end tidal co2 and the patient experienced transient 02 desaturation.Trach tube was inspected and confirmed to be in correct position in the trachea with balloon inflated.Attempted to ventilate the patient through this tube but continued to be unsuccessful.The trach tube was quickly removed and a reinforced ett was immediately placed into the tracheal stoma successfully leading to the ability to ventilate the patient.The patient's 02 saturation quickly improved to baseline.At this time, a new and different trach tube was successfully placed and connected to the vent circuit without issue.The device was inspected and the inner cannula of this tube appeared to be severely damaged/kinked that led to inability to ventilate the patient.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
SHILEY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
MALLINCKRODT MEDICAL
cornamaddy
athlone 3810
EI  3810
Manufacturer (Section G)
MALLINCKRODT MEDICAL
cornamaddy
athlone 3810
EI   3810
Manufacturer Contact
clay chandler
5920 longbow drive
boulder, CO 80301
3035306409
MDR Report Key13711579
Report Number8020889-2022-00059
Device Sequence Number5333389
Product Code JOH
UDI-Device Identifier10884522027915
UDI-Public10884522027915
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K051416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number80XLTCP
Device Catalogue Number80XLTCP
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2022
Initial Report FDA Received Date03/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown